MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9277
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero separated the following information was received by the initial reporter with the following verbatim: date of delivery of the product: product description: a 10 year old child patient had a maxzero extension tube at the end of a cannula pulled across the end of the cannula.The blue part of the valve plug came off.A similar situation has occurred once before in the paediatric ward.We have also tried the extension hose ourselves and the blue end comes off with a firm pull.Is this a feature or a deterioration in quality? it does not seem a safe product in the children's department.
 
Additional Manufacturer Narrative
Additional information: details added to b5 from customer.Based on this info, e and f codes updated since initial submission.Investigation results: three mz9277 samples were received in sealed packaging from lot 22049314 for investigation.The customer reported that "maxzero valve has detached from the end of extension".The returned samples were sent to the bd product test laboratory (ptl) and subjected to tensile strength testing in accordance with the requirements of bs: en: iso 8536-9: "infusion equipment for medical use.Fluid lines for use with pressure infusion equipment".The product met and exceeded the tensile requirements of the standard and no separation between the tubing and filter joint occurred.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.A review of the production records for lot 22049314 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definite root cause for this issue, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the mz9277 set in the past 12 months.
 
Event or Problem Description
Additional information from the customer: please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? during use, during infusion.Please confirm the exact location of the reported fault within the set? the valve has detached from the extension tubing.Was there any leakage observed? yes, the extension was leaking afterwards the valve was detached.Was there any patient harm? no.

Brand Name
BD MAXZERO
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19300858
Report Number9616066-2024-00715
Device Sequence Number12483234
Product Code FPA
UDI-Device Identifier10885403240799
UDI-Public(01)10885403240799
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/25/2025
Device Catalogue NumberMZ9277
Device Lot Number22049314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown